Alert archive / Florida / River Flood Warnings in 2016

River Flood Warning 51, NWS Tallahassee, FL

September 1, 2016Dixie County, Levy County, Florida

NWS Tallahassee, FL issued this river flood warning at Sep 1, 2016, 10:12 AM EDT for Dixie County, Levy County, Florida. It took effect at Sep 1, 2016, 8:00 PM EDT. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Sep 1, 2016, 10:12 AM EDT (14:12 UTC)
In effect from
Sep 1, 2016, 8:00 PM EDT
Expired
Sep 3, 2016, 2:00 AM EDT
In force
30 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Dixie County, FL, Levy County, FL

The radar

The Tallahassee radar (KTLH), 166 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Suwannee River at Fowlers Bluff (in NAVD88) (FWBF1). The gauge peaked at 6.52 ft at Sep 2, 2016, 6:00 AM EDT.

actionminormoderate246809/0109/0209/0309/04
Action stage
3.5 ft
Minor stage
5 ft
Moderate stage
7.5 ft
Major stage
9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02323590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

700 
WGUS42 KTAE 011412
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1012 AM EDT THU SEP 1 2016

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Florida... 

  Suwannee River at Fowler Bluff (CR 347) affecting Dixie and Levy 
  Counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC029-075-021412-
/O.NEW.KTAE.FL.W.0051.160902T0000Z-160903T0600Z/
/FWBF1.1.ER.160902T0000Z.160902T1200Z.160903T0000Z.NO/
1012 AM EDT THU SEP 1 2016

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Suwannee River at Fowler Bluff (CR 347).
* From this evening, or until the warning is cancelled.
* At  9:15 AM Thursday the stage was 2.8 feet.
* Minor flooding is forecast.
* Flood stage is 5.5 feet.
* Forecast: Rise above flood stage by this evening and continue to 
  rise to near 7.6 feet by tomorrow morning. The river will fall 
  below flood stage by tomorrow evening.
* Impact: At 7.0 feet: Water will enter many of the houses not built 
  on stilts. Many homes cut off due to water over the road.

&&

LAT...LON 2945 8304 2934 8316 2931 8315 2930 8310 2936 8302 2944 8298


$$
3 follow-up statements
109 
WGUS82 KTAE 020132
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
932 PM EDT THU SEP 1 2016

...The Flood Warning continues for the following rivers in Florida...
 
  Suwannee River at Fowler Bluff (CR 347) affecting Dixie and Levy 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC029-075-030132-
/O.EXT.KTAE.FL.W.0051.000000T0000Z-160903T0900Z/
/FWBF1.1.ER.160902T0824Z.160902T1200Z.160903T0300Z.NO/
932 PM EDT THU SEP 1 2016

...Flood Warning extended until late Friday night...The Flood Warning
continues for
  the Suwannee River at Fowler Bluff (CR 347).
* Until late Friday night.
* At  8:15 PM Thursday the stage was 4.1 feet.
* Minor flooding is forecast.
* Flood stage is 5.5 feet.
* Forecast: Rise above flood stage by early tomorrow and continue to 
  rise to near 8.8 feet by tomorrow morning. The river will fall 
  below flood stage by late Friday night.
* Impact: At 7.0 feet: Water will enter many of the houses not built on 
  stilts. Many homes cut off due to water over the road.

&&

LAT...LON 2945 8304 2934 8316 2931 8315 2930 8310 2936 8302 2944 8298


$$
820 
WGUS82 KTAE 021423
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1023 AM EDT FRI SEP 2 2016

...The Flood Warning continues for the following rivers in Florida...
  Suwannee River at Fowler Bluff (CR 347) affecting Dixie and Levy 
  Counties 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC029-075-030900-
/O.CON.KTAE.FL.W.0051.000000T0000Z-160903T0900Z/
/FWBF1.1.ER.160902T0602Z.160902T1015Z.160903T0300Z.NO/
1023 AM EDT FRI SEP 2 2016

The Flood Warning continues for
  the Suwannee River at Fowler Bluff (CR 347).
* Until late tonight.
* At  9:15 AM Friday the stage was 6.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 5.5 feet.
* Forecast: The river will continue to fall to below flood stage by 
  tonight.
* Impact: At 5.5 feet: 46th lane in Fowlers Bluff will become 
  impassable in some areas. Three homes, not built on stilts, will 
  start to flood.

&&

LAT...LON 2945 8304 2934 8316 2931 8315 2930 8310 2936 8302 2944 8298


$$
888 
WGUS82 KTAE 021952
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
352 PM EDT FRI SEP 2 2016

...The Flood Warning is cancelled for the following rivers in 
Florida...
 
  Suwannee River at Fowler Bluff (CR 347) affecting Dixie and Levy 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC029-075-022022-
/O.CAN.KTAE.FL.W.0051.000000T0000Z-160903T0900Z/
/FWBF1.1.ER.160902T0602Z.160902T1015Z.160902T1715Z.NO/
352 PM EDT FRI SEP 2 2016

The Flood Warning is cancelled for
  the Suwannee River at Fowler Bluff (CR 347).
* At  3:15 PM Friday the stage was 5.3 feet.
* Fell below flood stage at  1:15 PM Friday.
* Flood stage is 5.5 feet.
* Forecast: The river will continue to fall to 4.2 feet by tomorrow 
  morning.
* Impact: At 5.5 feet: 46th lane in Fowlers Bluff will become 
  impassable in some areas. Three homes, not built on stilts, will 
  start to flood.

&&

LAT...LON 2945 8304 2934 8316 2931 8315 2930 8310 2936 8302 2944 8298


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Sep 1, 10:07 AM EDT, 5 minutes earlier.

Area forecast discussion, Sep 1, 10:07 AM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1007 AM EDT THU SEP 1 2016

.NEAR TERM [Through Today]...

No major updates were made to the early morning package.

&&

.PREV DISCUSSION [351 AM EDT]...

.SHORT TERM [Today Through Friday]...

*Key Messages:

   -Tropical Storm Hermine is expected to become a hurricane
    this evening before making landfall likely in the Florida Big
    Bend tonight.

   -Any final preparations need to be completed early today
    before the arrival of tropical storm force winds which are
    expected at the coast this afternoon.

   -Be prepared for a few days without power.

*Impacts:

   -Storm Surge: There is the danger of life-threatening storm
    surge today across coastal portions of the Big Bend. Four to
    seven feet of inundation is possible from Indian Pass
    eastward to the Suwannee River. One to three feet
    of inundation is possible from Indian Pass
    westward to Destin.

   -Wind: Tropical Storm to Hurricane force winds will result
    in downed trees and power outages. With the large number of
    trees across the area that may be downed on power
    lines, folks should prepare to be without power
    for a few days. In addition, downed trees will block
    roadways.

   -Rainfall: With 5-10 inches of rain expected generally east
    of a Apalachicola to Tallahassee to Albany line,
    a flash flooding threat exists. In addition, isolated
    amounts of 15-20 inches are possible.

   -Tornadoes: Tornadoes are possible, particularly to the right
    of the track. Remember  tropical tornadoes are
    typically quick to spin up so be ready to move to
    an interior room quickly.

Tropical Storm Hermine continues to move to the north and a
gradual northeast turn is expected later today. In addition,
multiple models suggest strengthening before landfall and the
official NHC forecast is for the storm to strengthen into a
Hurricane before landfall, thus the Florida Big Bend Hurricane
Watches have been upgraded to Hurricane Warnings. The model
forecast tracks of Hermine have continued to waiver east and west
with the 00z guidance coming back a little more to the east. Based
on the latest guidance and official NHC forecast, landfall is
expected in the Florida Big Bend tonight. Do not focus on the
center of the storm though as impacts will be felt beyond the
center, with the highest impacts near the center of the storm and
to the east. SPC has included eastern half of the CWA in slight
risk for tornadoes with low level shear profiles supportive of
rotation. Most favorable area is in the NE quadrant of the storm.

Storm surge continues to remain a significant threat with the
storm and already seeing an increase in water levels at some tide
gages. The beginning of storm surge inundation will proceed the
stronger winds and thus particularly those along the coast need to
finish preparations early and heed evacuation orders of local
emergency management. Overall have seen an upward trend in storm
surge inundation values over the past few 24 hours.

Hermine will track into Georgia on Friday with impacts ending
across the CWA by Friday night.

.LONG TERM [Friday Night Through Thursday]...

As the tropical system exits stage right on Friday and joins up
with a frontal zone and trailing cold front, our area will be
dealing with that front in the area through the weekend. PoPs
will be above normal. The front washes out at the beginning of the
new work week as high pressure builds across the southeast CONUS.
Increased subsidence and decreasing moisture will lead to lower
than normal rain chances. Temperatures will rebound this weekend
and above normal readings are expected next week.

.AVIATION [Through 06Z Friday]...

Tropical Storm Hermine is lurking in the eastern Gulf and moving
northeast in the general direction of the Florida Big Bend.
Conditions will deteriorate through the day with MVFR conds
developing this morning then IFR conds late in the day especially
at our TAF sites closer to the coast. Winds will increase
dramatically later this afternoon as Hermine gets closer to the
coast. TAFs have AT LEAST 30 gusting to 40 knots at ECP and TLH by
the late afternoon hours. Winds to hurricane force will be
possible close to the track inland at TLH right after the TAF
period and trended the last line in that direction.

.MARINE...

Tropical Storm Hermine will track across the coastal waters this
afternoon into tonight but already seeing impacts with an increase
in winds and seas. A Hurricane Warning is in effect for the marine
areas as the storm is expected to strengthen into a hurricane before
landfall. The system will move on shore tonight with winds and seas
returning to below headline criteria for the weekend.

.FIRE WEATHER...

No concerns.

.HYDROLOGY...

Flash flooding continues to be a concern with Tropical Storm Hermine
and thus have continued the Flash Flood Watch. The location of the
highest rainfall amounts will ultimately depend on the track of the
storm. Based on the latest track from NHC, the highest rainfall
amounts are expected from Apalachicola to Tallahassee to Albany and
eastward with 6-10 inches of rain possible. Isolated rainfall
amounts of 15-20 inches are possible. While the rainfall totals are
for today through Friday morning, the highest amounts are expected
tonight. Flash flooding remains a threat across the area. While the
larger rivers can likely absorb 6 to 8 inches of rain without major
flooding, river flooding is expected on the smaller rivers with
these amounts.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   82  77  85  74  89 / 100 100  80  50  40
Panama City   83  76  86  77  86 /  90  90  50  30  40
Dothan        86  73  87  71  89 /  50  80  60  30  30
Albany        86  74  83  70  88 /  50  90  80  40  20
Valdosta      82  75  83  71  88 /  90 100  90  50  40
Cross City    82  76  84  75  86 / 100 100  80  60  50
Apalachicola  82  78  87  77  86 / 100 100  60  40  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...Hurricane Warning for Coastal Dixie-Coastal Franklin-Coastal
     Gulf-Coastal Jefferson-Coastal Taylor-Coastal Wakulla-
     Gadsden-Inland Franklin-Inland Gulf-Inland Jefferson-Inland
     Taylor-Inland Wakulla-Leon-Liberty-Madison.

     Flash Flood Watch through Friday evening for Calhoun-Coastal Bay-
     Coastal Dixie-Coastal Franklin-Coastal Gulf-Coastal
     Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-Inland Bay-
     Inland Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-
     Inland Taylor-Inland Wakulla-Lafayette-Leon-Liberty-Madison.

     Tropical Storm Warning for Calhoun-Central Walton-Coastal Bay-
     Holmes-Inland Bay-Inland Dixie-Jackson-Lafayette-North
     Walton-South Walton-Washington.

     Hurricane Watch for Calhoun-Coastal Bay-Inland Bay-South Walton.

GA...Flash Flood Watch through Friday evening for Ben Hill-Berrien-
     Brooks-Colquitt-Cook-Decatur-Grady-Irwin-Lanier-Lowndes-
     Mitchell-Thomas-Tift-Turner-Worth.

     Tropical Storm Warning for Baker-Ben Hill-Berrien-Brooks-Calhoun-
     Clay-Colquitt-Cook-Decatur-Dougherty-Early-Grady-Irwin-
     Lanier-Lee-Lowndes-Miller-Mitchell-Quitman-Randolph-
     Seminole-Terrell-Thomas-Tift-Turner-Worth.

AL...Tropical Storm Warning for Geneva-Henry-Houston.

GM...Hurricane Warning for Apalachee Bay or Coastal Waters From
     Keaton Beach to Ochlockonee River Fl out to 20 Nm-Coastal
     Waters From Ochlockonee River to Apalachicola Fl out to 20
     Nm-Coastal waters from Suwannee River to Keaton Beach out
     20 NM-Coastal waters from Apalachicola to Destin FL out 20
     NM-Waters from Suwannee River to Apalachicola FL from 20 to
     60 NM-Waters from Apalachicola to Destin FL from 20 to 60
     NM.

&&

NEAR TERM...Fournier
SHORT TERM...Fieux
LONG TERM...Scholl
AVIATION...Scholl
MARINE...Fieux
FIRE WEATHER...Scholl
HYDROLOGY...Fieux

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 11:30 PM EDTHurricane WarningTAEDixie, Franklin, Gadsden, Gulf, Jefferson, Lafayette and 4 more31 hr
Sep 1, 10:11 AM EDTRiver Flood WarningTAEWakulla30 hr
Sep 1, 1:33 PM EDTRiver Flood WarningTAEWakulla62 hr
Sep 1, 3:53 PM EDTHigh Surf AdvisoryTAEWalton20 hr
Sep 1, 7:31 PM EDTSpecial Marine WarningTAE29 min
Sep 1, 7:58 PM EDTSpecial Marine WarningTAE32 min

Nearby

River Flood Warnings in Florida, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.